MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. DELTEC® PORT-A-CATH®II POWER P.A.C. IMPLANTABLE ACCESS SYSTEM; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. DELTEC® PORT-A-CATH®II POWER P.A.C. IMPLANTABLE ACCESS SYSTEM; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 21-4471-24
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
See mfr: 3012307300-2018-00279, 3012307300-2018-00280, 3012307300-2018-00282 3012307300-2018-00283.Lot number provided by customer is not a valid lot number.
 
Event or Problem Description
It was reported that the explanting doctor noticed holes in the catheter of a deltec® port-a-cath®ii power p.A.C.Implantable access system.Issues with the catheter had to be explanted when one patient complained of pain.There was no patient injury associated with this occurrence.
 
Additional Manufacturer Narrative
One smiths medical deltec® port-a-cath®ii was returned for analysis in a used condition.Under visual exam a hole to the catheter was noted, the port was damaged and blood was seen.The complaint was confirmed.Relevant documents were reviewed and deemed adequate.The manufacturing process was reviewed which noted that all procedures are being carried out appropriate.The assembly process was performed according to the procedures listed above.The training documents were reviewed and confirmed that the personnel had trainings up to date.The following process were reviewed: line clearance; correct identification of all components; catheter stress relieve; cut to length.It is use fixture (b)(4) and it is measured with a ruler (id (b)(4), due date: 09/19); cath tip forming; cat tip polishing; cath patency test, methanol dipping & drying; cath printing; cath final cleaning; a 100% visual inspection to the units is performed to assure that the components are not bent, kinked, or otherwise damaged.All were adequate with no discrepancies found.A sample of (b)(4) catheters were taken from the manufacturing process finding the following: the components are not bent, kinked, or otherwise damaged; production personnel tests 100% the units for occlusion or leaks; quality personnel take a sample size.Based on the evidence, the most probable root cause was from damage that occurred after the product left the manufacturing facility.

Brand Name
DELTEC® PORT-A-CATH®II POWER P.A.C. IMPLANTABLE ACCESS SYSTEM
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
1265 gray fox road
st. paul MN 55112
MDR Report Key7278787
Report Number3012307300-2018-00281
Device Sequence Number16579884
Product Code LJT
UDI-Device Identifier10610586032745
UDI-Public10610586032745
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-4471-24
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2018
Supplement Date Received by Manufacturer05/03/2018
Initial Report FDA Received Date02/16/2018
Supplement Report FDA Received Date09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;